Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jan 31, 2021, 9:51 PM EST for Lafayette County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2021, 9:51 PM EST (02:51 UTC)
- Expired
- Jan 31, 2021, 10:45 PM EST
- In force
- 54 min
- Issued by
- NWS Tallahassee, FL
County Lafayette County, FL
The radar
The Moody AFB radar (KVAX), 98 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.5
The text
As transmitted.
139
WWUS82 KTAE 010251
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
951 PM EST Sun Jan 31 2021
FLZ019-028-029-034-128-010345-
Inland Taylor FL-Madison FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
951 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTHEASTERN DIXIE...
SOUTHEASTERN TAYLOR AND SOUTHEASTERN MADISON COUNTIES UNTIL 1045 PM
EST...
At 950 PM EST, Doppler radar was tracking a strong thunderstorm over
Dowling Park, or 12 miles north of Mayo, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Mayo, Tennille, Fish Creek, Cooks Hammock, Clara, Chancey, Smith,
Buckville, Guaranto Springs, Carbur, Alton, Fletcher Springs, Mayo
Junction, Townsend, Keaton Beach, Hatch Bend, Bird Island, Salem,
Blue Springs and Athena.
LAT...LON 2983 8289 2982 8293 2980 8292 2977 8294
2978 8360 2988 8359 3032 8328 3039 8317
3035 8321 3031 8321 3025 8325 3011 8323
3010 8318 3010 8312 3000 8297 2996 8295
2995 8292 2989 8292 2990 8290 2988 8288
TIME...MOT...LOC 0250Z 239DEG 49KT 3023 8323
$$
04-MCDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jan 31, 9:51 PM EST, 0 minutes earlier.
Area forecast discussion, Jan 31, 9:51 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
951 PM EST Sun Jan 31 2021
.UPDATE...
Only updates revolved around clearing rain chances from the west
as the cold front begins to move through. Much colder temperatures
arrive overnight with gusty winds anticipated as well. Occasional
gusts to 30 mph overnight are possible. Cold air advection behind
the front will keep morning lows not too far from what we'll see
for Monday afternoon.
&&
.PREV DISCUSSION [647 PM EST]...
.NEAR TERM [Through Monday]...
The cold front will move through the area later this evening.
Ahead of it, the airmass is gradually destabilizing, particularly
across the Floria panhandle where the SPC mesoanalysis indicates
SBCAPE values near 1000 j/kg. However, so far there have mainly
just been low clouds and bands of light to moderate rain. Shear
has decreased somewhat compared to this morning, but there is
still sufficient shear given the instability for a stronger storm
or two to develop this afternoon, although the threat is on the
low side.
Behind the front, cooler conditions will prevail. High
temperatures on Monday are tricky with the potential for post-
frontal low clouds to keep temperatures on the cool side. The
official forecast went closer to raw model guidance blend for
highs as opposed to the statistical guidance, and this results in
highs remaining in the 40s across southeast Alabama and southwest
Georgia and struggling to reach 50 across the Florida panhandle.
It will also be fairly breezy on Monday with frequent gusts in the
20-25 mph range.
.SHORT TERM [Monday Night Through Tuesday Night]...
An upper level trough will be extended over the Southeast, while
the surface low will center over the Northeast US. Wrap around
moisture from Sunday's low pressure system will be exiting the
region by late Monday night, bringing POPs down to near zero.
Temperatures Tuesday morning will be in the 30s, with breezy
northwest winds that will cause wind chills to be within the mid
to upper 20s. The highs for the afternoon are expected to be in
the low to mid 50s.
.LONG TERM [Wednesday Through Sunday]...
A weak upper level ridge will be moving east across the US as a
surface high settles over our CWA. These systems will allow calm
conditions to prevail until the next low pressure system
approaches Friday and Saturday. Highs will be mainly in the 60s
through the week. Lows will be in the 30s for Wednesday and
Thursday nights then lows will warm through the week.
.AVIATION...
[Through 00Z Tuesday]
For the most part, MVFR ceilings are expected to prevail through
most of the period. Low ceilings and showers are prevalent ahead
of the cold front. After the cold front moves through later
tonight, a lingering low cloud deck in the MVFR range is still
expected to persist for most terminals. Northwest winds will
become gusty for most areas behind the front later tonight into
Monday.
.MARINE...
Southerly or southwesterly winds will be strong today around 20
knots at times. A Small Craft Advisory is in effect until Tuesday
afternoon. Winds may decrease briefly this afternoon but will
increase again this evening as a cold front moves through and
winds become northwesterly. The best chance for showers and
thunderstorms will be today.
.FIRE WEATHER...
A fairly dry airmass will move into the area by Tuesday
afternoon, but red flag conditions are not expected.
.HYDROLOGY...
The Ochlockonee River near Concord reached flood stage early this
morning. All other local rivers are forecast to stay below flood
stage. Forecast rainfall totals for the next five days are
generally around half an inch or less. The best chance for rain
will be today. Next week looks dry with a possible system late in
the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 45 48 35 52 34 / 10 0 0 0 0
Panama City 44 50 36 53 37 / 0 0 0 0 0
Dothan 40 45 33 50 31 / 10 0 0 0 0
Albany 42 45 34 50 31 / 50 0 0 0 0
Valdosta 47 49 35 51 33 / 50 0 0 0 0
Cross City 49 53 36 52 34 / 70 0 0 0 0
Apalachicola 45 50 37 52 38 / 10 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 3 PM EST /2 PM CST/ Tuesday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
UPDATE...Dobbs
NEAR TERM...DVD
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Dobbs
MARINE...Montgomery
FIRE WEATHER...DVD
HYDROLOGY...MontgomeryIn the hours before
Special weather statement, Jan 31, 5:38 PM EST, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
538 PM EST Sun Jan 31 2021
GAZ146>148-159>161-312330-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
538 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTHERN BERRIEN...
NORTHWESTERN LANIER...NORTHERN LOWNDES...NORTHERN BROOKS AND
SOUTHEASTERN COLQUITT COUNTIES UNTIL 630 PM EST...
At 538 PM EST, Doppler radar was tracking a strong thunderstorm 8
miles east of Pavo, or 14 miles southwest of Adel, moving east at 40
mph.
Winds up to 45 mph are possible with this storm.
Locations impacted include...
Nashville, Lakeland, Adel, Valdosta, Hahira, Sparks, Ray City, Pavo,
Moody Air Force Base, Meigs, Morven, Berlin, Cecil, Reed Bingham
State Park, Barretts, New Lois, Massee, Greggs, Allenville and Weber.
LAT...LON 3087 8316 3091 8374 3107 8373 3118 8354
3126 8338 3132 8306 3130 8306 3128 8304
3121 8305 3119 8305 3118 8303 3109 8303
TIME...MOT...LOC 2238Z 257DEG 38KT 3100 8361
21-WDSpecial weather statement, Jan 31, 6:25 PM EST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
625 PM EST Sun Jan 31 2021
GAZ147-148-159>161-010015-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Cook GA-
625 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK...SOUTHEASTERN
BERRIEN...LANIER...NORTHERN LOWNDES AND CENTRAL BROOKS COUNTIES UNTIL
715 PM EST...
At 624 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Ray City to near Hahira to 9 miles north
of Quitman. Movement was east at 30 mph.
Winds up to 45 mph are possible with these storms.
Locations impacted include...
Lakeland, Valdosta, Hahira, Ray City, Moody Air Force Base, Meigs,
Morven, Cecil, Naylor, Courthouse, Greenwood, Barretts, New Lois,
Hansell, I-75 At Exit 29, Allenville, I-75 At Exit 22, Stockton and
Teeterville.
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8311 3088 8369 3104 8342 3122 8320
3124 8304 3123 8305 3118 8305 3118 8297
3087 8297
TIME...MOT...LOC 2324Z 256DEG 25KT 3111 8317 3102 8332 3092 8354
21-WDSpecial weather statement, Jan 31, 9:22 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
922 PM EST Sun Jan 31 2021
FLZ019-028-029-128-010300-
Inland Taylor FL-Madison FL-Coastal Taylor FL-Lafayette FL-
922 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAFAYETTE...NORTHEASTERN
TAYLOR AND SOUTHEASTERN MADISON COUNTIES UNTIL 1000 PM EST...
At 921 PM EST, Doppler radar was tracking a strong thunderstorm near
Perry, moving east at 45 mph.
Winds up to 45 mph are possible with this storm.
Locations impacted include...
Mayo, Perry, Lee, Pinland, Chancey, Secotan, Boyd, Smith, Hopewell,
Buckville, Alton, Mayo Junction, Townsend, Lake Bird, Foley,
Perry-Foley Airport, Bucell Junction, Athena, San Pedro Junction and
Day.
LAT...LON 2999 8382 3018 8377 3036 8350 3050 8324
3047 8324 3046 8322 3042 8322 3039 8317
3037 8319 3035 8319 3035 8321 3031 8321
3025 8325 3011 8323 3010 8318 3011 8316
3008 8307 2994 8292
TIME...MOT...LOC 0221Z 260DEG 43KT 3010 8368
21-WDSpecial weather statement, Jan 31, 9:51 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
951 PM EST Sun Jan 31 2021
FLZ019-028-029-034-128-010345-
Inland Taylor FL-Madison FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
951 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTHEASTERN DIXIE...
SOUTHEASTERN TAYLOR AND SOUTHEASTERN MADISON COUNTIES UNTIL 1045 PM
EST...
At 950 PM EST, Doppler radar was tracking a strong thunderstorm over
Dowling Park, or 12 miles north of Mayo, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Mayo, Tennille, Fish Creek, Cooks Hammock, Clara, Chancey, Smith,
Buckville, Guaranto Springs, Carbur, Alton, Fletcher Springs, Mayo
Junction, Townsend, Keaton Beach, Hatch Bend, Bird Island, Salem,
Blue Springs and Athena.
LAT...LON 2983 8289 2982 8293 2980 8292 2977 8294
2978 8360 2988 8359 3032 8328 3039 8317
3035 8321 3031 8321 3025 8325 3011 8323
3010 8318 3010 8312 3000 8297 2996 8295
2995 8292 2989 8292 2990 8290 2988 8288
TIME...MOT...LOC 0250Z 239DEG 49KT 3023 8323
04-MCDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 8:14 PM EST | Special Marine Warning | TAE | 61 min | |
| Jan 31, 9:10 PM EST | Special Marine Warning | TAE | 95 min | |
| Jan 31, 9:22 PM EST | Special Weather Statement | TAE | Lafayette | 38 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.